Arkansas, 2015Flash Flooding and Damaging Wind in Arkansas, June 26, 2015
June 26, 2015 · NWS TSA · 3 events in 2 counties and zones
Thunderstorms developed during the early afternoon hours of June 26th along a weak surface trough of low pressure that stretched across eastern Oklahoma. The storms moved east during the afternoon, producing damaging wind across portions of west central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early afternoon hours of June 26th along a weak surface trough of low pressure that stretched across eastern Oklahoma. The storms moved east during the afternoon, producing damaging wind across portions of west central Arkansas. Flash flooding resulted from the storms in portions of northwestern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 1:36 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 26, 1:36 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT FRI JUN 26 2015
.DISCUSSION...
COLD FRONT CURRENTLY NEAR THE INTERSTATE 44 CORRIDOR WITH THE
STRONGER CONVECTION DISPLACED EVEN FURTHER SOUTHWARD FROM FAR
NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. STRONG INSTABILITY AND
WEAK SHEAR DEFINE THE PREFRONTAL ENVIRONMENT W/ POTENTIAL FOR
POCKETS OF SEVERE WEATHER TO CONTINUE THROUGH MID
EVENING...WITH THE PASSING COLD FRONT MARKING THE END OF THE
POTENTIAL.
DRY AND MILD EARLY SUMMER CONDITIONS WILL PREVAIL THROUGH SUNDAY
WITH THE PATTERN ALOFT DOMINATED BY A HIGH AMPLITUDE RIDGE WEST /
TROUGH EAST PLACING NORTHWESTERLY FLOW ALOFT THROUGH THE PLAINS.
THE RESULT WILL BE SEVERAL WEAK FRONTAL PASSAGES OCCURRING OVER
THE UPCOMING WEEK...AND ASSOCIATED THUNDERSTORM CHANCES. THE
CURRENT TIMING INCREASES PRECIP CHANCES SUNDAY NIGHT...AND AGAIN
LATE TUESDAY INTO WEDNESDAY...AND POSSIBLY AGAIN BY LATE FRIDAY
INTO THE WEEKEND. TEMPS LOOK TO REMAIN NEAR SEASONAL NORMALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 89 / 20 0 0 10
FSM 69 86 66 89 / 70 0 0 0
MLC 69 84 64 87 / 60 0 0 0
BVO 65 85 62 89 / 10 0 0 10
FYV 64 81 59 84 / 50 0 0 0
BYV 64 81 60 83 / 50 0 0 10
MKO 67 84 64 87 / 50 0 0 0
MIO 65 84 63 87 / 20 0 0 10
F10 68 84 65 88 / 50 0 0 0
HHW 71 86 66 88 / 70 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...99
LONG TERM....07
Hazardous weather outlook, Jun 26, 12:34 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT FRI JUN 26 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT FRI JUN 26 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL FOCUS MAINLY
ALONG/NEAR AND OLD THUNDERSTORM OUTFLOW BOUNDARY IN SOUTHEAST
OKLAHOMA AND ALONG OR NEAR A COOL FRONT SLICING THROUGH EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.
MARGINAL WIND FIELDS WILL COMBINE WITH AMPLE INSTABILITY
TO PRODUCE SOME STRONG AND SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING HOURS. DAMAGING WIND AND LOCALLY HEAVY RAIN
WILL BE THE PRIMARY THREATS WITH HAIL A LESSER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DRY MILD CONDITIONS WILL PREVAIL OVER THE WEEKEND.
INTERMITTENT THUNDERSTORM CHANCES RETURN NEXT WEEK
AS NORTHWEST UPPER FLOW DEVELOPS ACROSS THE CENTRAL
AND SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 26, 2:20 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 4 SE EUFAULA 35.25N 95.53W
06/26/2015 E60 MPH PITTSBURG OK PUBLIC
&&
SAALocal storm report, Jun 26, 2:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG VIAN 35.50N 94.97W
06/26/2015 SEQUOYAH OK LAW ENFORCEMENT
SCATTERED LARGE TREE LIMBS REPORTED BLOWN DOWN AROUND
TOWN.
&&
SAASpecial weather statement, Jun 26, 3:00 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT FRI JUN 26 2015
ARZ029-OKZ076-262145-
SEBASTIAN AR-LE FLORE OK-
400 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
CENTRAL LE FLORE COUNTIES UNTIL 445 PM CDT...
AT 400 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF SPIRO TO 6 MILES NORTH OF
WISTER TO 3 MILES NORTHEAST OF BENGAL...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POTEAU...HEAVENER...PANAMA...MANSFIELD...WISTER...HACKETT...HOWE...
HARTFORD...HUNTINGTON...FANSHAWE...MIDLAND...CAMERON...HEAVENER
RUNESTONE STATE PARK...LAKE WISTER STATE PARK...SHADY POINT...ROCK
ISLAND...PATTERSON...CROSSROADS...WITCHERVILLE AND DAYTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL ARKANSAS AND SOUTHEASTERN OKLAHOMA.
LAT...LON 3514 9414 3510 9414 3508 9420 3508 9422
3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9445 3484 9445 3478 9462 3481 9501
3522 9475 3514 9409
TIME...MOT...LOC 2100Z 269DEG 25KT 3522 9466 3505 9476 3487 9502
69Local storm report, Jun 26, 3:04 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST ROLAND 35.42N 94.51W
06/26/2015 E60 MPH SEQUOYAH OK LAW ENFORCEMENT
METAL SIGNS BLOWN INTO THE STREETS. VERY WINDY.
&&
SAALocal storm report, Jun 26, 3:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 E HANNA 35.21N 95.82W
06/26/2015 MCINTOSH OK EMERGENCY MNGR
6 INCH TREE LIMBS DOWN AND TREES BLOWN DOWN.
&&
SAASpecial weather statement, Jun 26, 3:19 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT FRI JUN 26 2015
OKZ067-070-071-262200-
MUSKOGEE OK-MCINTOSH OK-WAGONER OK-
419 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER...MUSKOGEE
AND NORTHEASTERN MCINTOSH COUNTIES UNTIL 500 PM CDT...
AT 418 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF TAFT...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MUSKOGEE...FORT GIBSON...HASKELL...WEBBERS FALLS...OKTAHA...BRAGGS...
TAFT...BOYNTON...GREENLEAF STATE PARK...KEEFETON...WAINWRIGHT...
SUMMIT...CHOSKA AND JAMESVILLE.
LAT...LON 3580 9513 3546 9514 3563 9570 3584 9572
TIME...MOT...LOC 2118Z 285DEG 18KT 3571 9559
69
Thunderstorm Wind, Franklin
- When
- June 26, 3:45 PM CST
- Where
- Franklin County, 0.41 mi ENE of Jethro
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.601, -93.873
Strong thunderstorm wind blew down large trees and power lines.
Flash Flood, Washington
- When
- June 26, 4:18 PM CST to 6:45 PM CST
- Where
- Washington County, Canehill to 0.75 mi S of Canehill
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 35.920, -94.400
Three vehicles were stranded in flood water on Highway 45.
Flash Flood, Washington
- When
- June 26, 4:30 PM CST to 6:45 PM CST
- Where
- Washington County, 1.01 mi SW of West Fork to 0.74 mi NNW of West Fork
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 35.920, -94.193
Several secondary roads were washed out by flood water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589740, 589741, 589742.